Alert archive / Florida / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 121, NWS Tallahassee, FL

August 9, 2007Jackson County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Aug 9, 2007, 3:38 PM CDT for Jackson County, Florida. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 9, 2007, 3:38 PM CDT (20:38 UTC)
Expired
Aug 9, 2007, 4:15 PM CDT
In force
37 min
Issued by
NWS Tallahassee, FL
Area
Counties, with a storm outline in the text

County Jackson County, FL

The radar

The Eglin Afb radar (KEVX), 78 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.6 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2007-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2118 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2007-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2118 J/kg
Mixed-layer CIN
-66 J/kg
Mixed-layer LCL
1036 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KTAE 092039
SVRTAE
FLC063-092115-
/O.NEW.KTAE.SV.W.0121.070809T2038Z-070809T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
338 PM CDT THU AUG 9 2007

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL JACKSON COUNTY IN THE PANHANDLE OF FLORIDA...

* UNTIL 415 PM CDT

* AT 332 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  OAKDALE...OR ABOUT 7 MILES SOUTHEAST OF MARIANNA...AND MOVING SOUTH
  AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CYPRESS BY 345 PM CDT...
  SIMSVILLE BY 350 PM CDT...
  ROCK CREEK AND SINK CREEK BY 415 PM CDT...

IN ADDITION TO HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO GROUND 
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY 
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU 
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3076 8510 3073 8522 3061 8520 3061 8496

$$

38-GODSEY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 2:38 PM CDT, 1 hour earlier.

Area forecast discussion, Aug 9, 2:38 PM CDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
338 PM EDT THU AUG 9 2007

.SYNOPSIS...
THE AFTERNOON REGIONAL SURFACE ANALYSIS CONTINUES TO SHOW A HEAT
TROUGH FROM THE PIEDMONT DOWN THROUGH CENTRAL GA AND CENTRAL AL.
SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON
ACROSS OUR FORECAST AREA SOUTH OF THIS TROUGH IN THE MOIST AND
UNSTABLE BOUNDARY LAYER. THE DRY AIR ALOFT IS PROBABLY PREVENTING
THIS FROM BEING AN EXTREMELY ACTIVE DAY...AND IT WILL LIKELY LIMIT
THE OVERALL NUMBER OF SEVERE STORMS. HOWEVER...THE FEW STORMS
THAT DEVELOP FROM LOCALLY ENHANCED UPDRAFTS WILL BE CAPABLE OF
PRODUCING BRIEF MARGINALLY SEVERE WINDS AND HAIL...AS WELL AS
FREQUENT LIGHTNING AND VERY HEAVY RAIN.

&&

.SHORT TERM...
(TONIGHT THROUGH SUNDAY) THE 12 UTC MODELS SLOWLY SHIFT THE STRONG
MID TO UPPER LEVEL RIDGE (CURRENTLY OVER THE SOUTHEAST) WESTWARD
THROUGH THE WEEKEND. TEMPERATURES WILL REMAIN VERY HIGH FOR THIS
TIME OF YEAR THROUGH AT LEAST SATURDAY. WE EXTENDED THE HEAT
ADVISORY FOR OUR WHOLE AREA THROUGH AT FRIDAY BUT IT WILL LIKELY
HAVE TO BE EXTENDED INTO SATURDAY AS WELL. HIGHS WILL APPROACH
RECORD LEVELS FRIDAY AND SATURDAY...AND WITH THE RELATIVELY HIGH
RELATIVE HUMIDITY THE HEAT INDEX VALUES WILL REACH THE 110 TO 115
RANGE AT SOME LOCATIONS. RAIN CHANCES WILL REMAIN FAIRLY LOW
THROUGH SATURDAY DUE TO THE WARM DRY AIR ALOFT...BUT MAY INCREASE
A BIT ON SUNDAY WITH AN APPROACHING TROUGH.

.LONG TERM...
(MONDAY THROUGH THURSDAY) LITTLE HAS CHANGED FOR THE LONG TERM AS
THE RIDGE RETROGRADES WESTWARD AND ALLOWS THE SEA BREEZE AND
AMPLE GULF MOISTURE TO DO ITS THING...GIVING US MORE TYPICAL 40-50
PERCENT AFTERNOON POPS WITH HIGH TEMPS DROPPING BACK CLOSE TO
CLIMATOLOGICAL LEVELS.

&&

.AVIATION...
HOT AND HUMID CONDITIONS WILL PREVAIL OVER THE TERMINALS WITH
ISOLATED TO SCATTERED SHRA AND TSRA DEVELOPING ACROSS THE CWA.
PREVAILING VCTS POSSIBLE AT ALL TERMINALS. CONDITIONS HAVE BEEN
VERY STABLE FOR THE PAST THREE DAYS WITH A DEEP LAYER OF DRY AIR
IN THE MID- LEVELS AND MOISTURE REMAINING NEAR THE SURFACE. USING
PERSISTENCE WENT WITH MVFR VSBYS AT TLH AND VLD TO TEMPO LIFR WITH
CIGS DROPPING AT TLH OVERNIGHT. FORECAST MVFR TEMPO GROUPS
ACROSS ALL THE OTHER TERMINALS.

&&

.MARINE...
LOW WINDS AND SEAS WILL CONTINUE.

&&

.FIRE WEATHER...
THE RH MAY BRIEFLY DIP TO 35 PERCENT AT A FEW LOCATIONS FRIDAY
AFTERNOON...BUT NOT ENOUGH FOR A RED FLAG WARNING.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  78  97  78  98  79 /  20  20  20  20  20
PANAMA CITY  82  95  81  94  81 /  20  20  20  20  20
DOTHAN       79 100  80 100  80 /  20  20  20  20  20
ALBANY       78 101  78 100  79 /  20  20  20  20  20
VALDOSTA     78  99  78  97  78 /  20  20  20  20  20
CROSS CITY   76  96  77  95  77 /  20  20  20  20  20

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...HEAT ADVISORY UNTIL 7 PM CDT FRIDAY FOR THE FOLLOWING ZONES:
     COFFEE...DALE...GENEVA...HENRY...HOUSTON.

GA...HEAT ADVISORY UNTIL 8 PM EDT FRIDAY FOR THE FOLLOWING ZONES:
     BAKER...BEN HILL...BERRIEN...BROOKS...CALHOUN...CLAY...
     COLQUITT...COOK...DECATUR...DOUGHERTY...EARLY...GRADY...
     IRWIN...LANIER...LEE...LOWNDES...MILLER...MITCHELL...
     QUITMAN...RANDOLPH...SEMINOLE...TERRELL...THOMAS...TIFT...
     TURNER...WORTH.

FL...HEAT ADVISORY UNTIL 8 PM EDT /7 PM CDT/ FRIDAY FOR THE FOLLOWING
     ZONES: BAY...CALHOUN...COASTAL WALTON...DIXIE...FRANKLIN...
     GADSDEN...GULF...HOLMES...INLAND WALTON...JACKSON...
     JEFFERSON...LAFAYETTE...LEON...LIBERTY...MADISON...TAYLOR...
     WAKULLA...WASHINGTON.

GMZ750...NONE.
GMZ755...NONE.
GMZ770...NONE.
GMZ775...NONE.
&&

LONG TERM...GOULD
AVIATION...WOODRUM/LANIER
Hazardous weather outlook, Aug 9, 9:41 AM CDT, 5 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1041 AM EDT THU AUG 9 2007

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-101445-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
1041 AM EDT THU AUG 9 2007 /941 AM CDT THU AUG 9 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...
A HEAT ADVISORY REMAINS IN EFFECT TODAY FOR HEAT INDEX VALUES
REACHING 110 DEGREES THIS AFTERNOON. SCATTERED AFTERNOON
THUNDERSTORMS WILL DEVELOP WITH ABOUT A 30 PERCENT CHANCE OF RAIN.
VERY DRY AIR IN THE UPPER ATMOSPHERE WILL TEND TO LIMIT SHOWERS
AND THUNDERSTORMS ACTIVITY...BUT A FEW STORMS COULD FIGHT THROUGH
THE DRY AIR ALOFT AND BECOME QUITE STRONG WITH FREQUENT
LIGHTNING...SMALL HAIL...VERY HEAVY RAIN...AND WIND GUSTS OVER
40 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THE AUGUST HEAT WAVE WILL CONTINUE THROUGH FRIDAY AS TRIPLE DIGIT
HEAT IS POSSIBLE ONCE AGAIN ON FRIDAY AFTERNOON. HEAT INDICES
COULD ONCE AGAIN REACH THE DANGER ZONE OF 110 TO 115 DEGREES...AND
THE CURRENT HEAT ADVISORY MAY NEED TO BE EXTENDED FOR ONE MORE
DAY. A WEAK LOW PRESSURE SYSTEM MAY APPROACH THE REGION FROM THE NORTH
AND INCREASE OUR CHANCES FOR RAIN OVER THE WEEKEND AND INTO EARLY
NEXT WEEK. IF ANYTHING...THIS MAY AT LEAST REDUCE OUR EXTREME HIGH
TEMPERATURES DURING THIS TIME PERIOD.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

GOULD/FOURNIER

In the hours before

Special weather statement, Aug 9, 2:07 PM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
307 PM EDT THU AUG 9 2007

FLZ010-012-092000-
BAY-WASHINGTON-
207 PM CDT THU AUG 9 2007

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR BAY AND WASHINGTON
COUNTIES...

* UNTIL 300 PM CDT

AT 202 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES SOUTHWEST OF VERNON...MOVING WEST AT 5
MPH.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

52-LANIER
Special weather statement, Aug 9, 2:46 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
346 PM EDT THU AUG 9 2007

FLZ008-092030-
COASTAL WALTON-
246 PM CDT THU AUG 9 2007

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR WALTON COUNTY...

* UNTIL 330 PM CDT

AT 244 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES NORTHEAST OF SANTA ROSA BEACH. THIS
STORM WAS NEARLY STATIONARY.

WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

12-WATSON
Special weather statement, Aug 9, 2:58 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
358 PM EDT THU AUG 9 2007

FLZ010-092100-
WASHINGTON-
258 PM CDT THU AUG 9 2007

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR WESTERN WASHINGTON
COUNTY IN THE PANHANDLE OF FLORIDA...

* UNTIL 400 PM CDT

AT 253 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ACROSS WESTERN WASHINGTON COUNTY...MOVING
SOUTHWEST AT 5 MPH.

PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

38-GODSEY
Special weather statement, Aug 9, 3:01 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
401 PM EDT THU AUG 9 2007

FLZ011-092045-
JACKSON-
301 PM CDT THU AUG 9 2007

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR JACKSON COUNTY IN
THE PANHANDLE OF FLORIDA...

* UNTIL 345 PM CDT

AT 257 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES NORTHEAST OF MARIANNA...MOVING SOUTHWEST
AT 5 MPH.

SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

38-GODSEY
Special weather statement, Aug 9, 3:14 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
414 PM EDT THU AUG 9 2007

GAZ161-092045-
LANIER-
414 PM EDT THU AUG 9 2007

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR LANIER COUNTY...

* UNTIL 445 PM EDT

AT 411 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR DU PONT...OR 8 MILES EAST OF LAKELAND...
MOVING SOUTHWEST AT 10 MPH.

WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

12-WATSON
Special weather statement, Aug 9, 3:37 PM CDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
437 PM EDT THU AUG 9 2007

FLZ013-014-092115-
CALHOUN-GULF-
337 PM CDT THU AUG 9 2007

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR SOUTHERN CALHOUN AND
NORTHERN GULF COUNTIES IN THE FLORIDA PANHANDLE...

* UNTIL 415 PM CDT

AT 332 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 17 MILES SOUTHWEST OF BLOUNTSTOWN...MOVING SOUTH
AT 5 MPH.

PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

38-GODSEY

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 3:56 PM CDTSevere Thunderstorm WarningTAECalhoun34 min
Aug 9, 4:39 PM CDTSevere Thunderstorm WarningTAECalhoun36 min
Aug 9, 5:02 PM CDTSevere Thunderstorm WarningTAELiberty43 min
Aug 9, 5:45 PM CDTSevere Thunderstorm WarningTAELeon45 min
Aug 9, 5:58 PM CDTFlash Flood WarningTAELeon92 min

Nearby

Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.